Idaho, 2006

Wildfire in Idaho, July 23 to 29, 2006

July 23 to 29, 2006 · NWS PIH · 1 event in 1 county or zone

The Arco King-Mountain fire burned approximately 1,000 acres of sage and grass about 10 miles north of Arco. No property damage was reported.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

The Arco King-Mountain fire burned approximately 1,000 acres of sage and grass about 10 miles north of Arco. No property damage was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 23, 9:00 AM MST, 4 hours earlier.

Area forecast discussion, Jul 23, 9:00 AM MST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
1000 AM MDT SUN JUL 23 2006

.DISCUSSION...MADE SOME CHANGES TO FORECAST FOR TODAY. LATEST WV
LOOP SHOWING MID/HIGH LEVEL MOISTURE WRAPPING AROUND UPPER HIGH
(CENTERED NEAR SLC) AND INTO FCST/A. APPEARS (PER NAM) ONE WEAK S/WV
TRACKED ACROSS FCST/A THIS MORNING. COULD SEE ANOTHER AREA OF
THUNDERSTORMS DEVELOP ALONG BNDRY OF CLOUD/CLOUD FREE ZONES (SE AND
NW ZONES) THIS AFTERNOON. OTHERWISE DIFFICULT TO LOCATE FORCING
MECHANISM FOR AFTN CONVECTION. GIVEN CLOUD COVER ACROSS SNAKE RIVER
VALLEY HAVE LOWERED AFTN MAX TEMPS BY 2-5 DEG. ALSO GIVEN CURRENT
ACTIVITY DECIDED TO RAISE POPS ABOUT 5 PERCENT. REMAINDER OF FCST
LOOKS GOOD. SEE DISCUSSION BELOW FOR DETAILS...

WINTHER

THIS UPPER HIGH IS CENTERED OVER THE SALT LAKE AREA EARLY THIS
MORNING. THE WATER VAPOR LOOP SHOWS MONSOON MSTR MOVING INTO THE WRN
PARTS OF THE FCST AREA. A FEW TSTMS OVER THE HAGIC VALLEY AND THE
CEN MTNS ARE GRADUALLY DYING OUT...BUT THERE WILL REMAIN THE THREAT
OF AN ISOLD TSTMS IN THESE AREAS THRU THE MORNING. BOTH THE NAM AND
THE GFS PUSH THE MONSOON MSTR ACRS THE FCST AREA TODAY. AS A
RESULT...HAVE INCREASED THE POPS OVER ALL AREAS FOR THE AFTN/EVE.
STILL ONLY EXPECTING TSTMS TO BE RATHER SPARSE...HOWEVER THE
INVERTED V SOUNDING PROFILE EXPECTED THIS AFTN WILL FAVOR GUSTY
WINDS WITH TSTMS. LOOKING FOR ONE MORE DAY OF HOT TEMPS WITH 100 DEG
READINGS AGAIN POSSIBLE IN THE MAGIC VALLEY AND LOWER SNAKE RIVER
PLAIN...BUT YESTERDAY WAS PROBABLY THE PEAK.

THE UPPER HIGH CONTINUES TO SINK SWD OVER THE NEXT COUPLE OF
DAYS...WHICH SHOULD RESULT IN LESS HOT TEMPS AFTER TODAY. MONSOON
MSTR CONTINUES TO FLOW INTO ID...WHICH WILL RESULT IN AFTN/EVE TSTMS
EACH DAY THRU WED. BY WED...TSTMS SHOULD BE CONFINED TO THE MTNS AS
THE UPPER FLOW TURNS TO A DRIER NWRLY DIRECTION. THE RIDGE BEGINS TO
BUILD BACK UP OVER THE PAC NW BY THU. THIS WILL KEEP ID UNDER DRIER
NW FLOW...THUS LITTLE CHANCE FOR TSTMS. BY SAT...THE UPPER FLOW
TURNS TO THE SW AHEAD OF A PAC COAST TROF. THIS WILL AGAIN BRING
MSTR BACK TO THE FCST AREA...AND A CHANCE OF AFTN/EVE TSTMS. HEDGES

&&

.AVIATION...WIDESPREAD VFR THROUGH TONIGHT. ISOLATED THUNDERSTORMS
WILL CONTINUE THIS MORNING OVER THE WESTERN PORTION OF TWEB ROUTE
340 AND ALSO IN THE VICINITY OF KSUN. ISOLATED TO WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER ALL AREAS AFTER 18Z.
WIND GUSTS TO 40KTS ARE POSSIBLE NEAR THE STRONGER STORMS.  WAW

&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.

&&

99/99
Hazardous weather outlook, Jul 23, 5:00 AM MST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MDT SUN JUL 23 2006

IDZ017>025-031-032-241030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
600 AM MDT SUN JUL 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. SOME OF THESE
THUNDERSTORMS MAY PRODUCE BRIEF WIND GUSTS UP TO 45 MPH LATE THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Lost River / Pahsimeroi

When
July 23, 1:00 PM MST to July 29, 1:00 PM MST
Where
Lost River / Pahsimeroi forecast zone
Reported by
GOVT OFFICIAL

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523144.